Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 50, NWS Miami, FL

May 20, 2006Broward County, Florida

NWS Miami, FL issued this red flag warning at May 20, 2006, 4:04 AM EDT for Broward County, Florida. It took effect at May 20, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2006, 4:04 AM EDT (08:04 UTC)
In effect from
May 20, 2006, 1:00 PM EDT
Expired
May 20, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 200804
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
404 AM EDT SAT MAY 20 2006

FLZ063-066-067-070-071-201630-
/O.UPG.KMFL.FW.A.0034.060520T1700Z-060520T2300Z/
/O.NEW.KMFL.FW.W.0050.060520T1700Z-060520T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
404 AM EDT SAT MAY 20 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR THE INTERIOR OF SOUTH FLORIDA DUE TO LOW RELATIVE
HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...SUPERSEDING THE FIRE WEATHER WATCH.

HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL BE RIGHT OVER
SOUTH FLORIDA ON SATURDAY. THIS WILL ALLOW FOR THE TEMPERATURES TO
WARM UP INTO THE LOWER 90S OVER THE INTERIOR AREAS. THE HIGH WILL
ALSO ALLOW FOR THE DRY AIR ALOFT TO MIX DOWN TO THE SURFACE OVER
THIS SAME AREA SATURDAY AFTERNOON. THE COMBINATION OF THE VERY
WARM TEMPERATURES AND THE LOW DEW POINTS WILL ALLOW FOR THE
RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE
SATURDAY AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR THE INTERIOR AREAS OF SOUTH FLORIDA SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 201935
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT SAT MAY 20 2006

FLZ063-066-067-070-071-202300-
/O.NEW.KMFL.FW.A.0035.060521T1700Z-060521T2300Z/
/O.CON.KMFL.FW.W.0050.000000T0000Z-060520T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
335 PM EDT SAT MAY 20 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR GLADES...HENDRY...PALM BEACH WESTERN...EASTERN
COLLIER AND WESTERN BROWARD COUNTIES FOR RELATIVE HUMIDITIES BELOW
35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS. A RED FLAG WARNING
REMAINS IN EFFECT FOR THE SAME AREA TODAY UNTIL 7 PM EDT THIS
EVENING.

HIGH PRESSURE WILL REMAIN ENTRENCHED OVER SOUTH FLORIDA
SUNDAY...ALLOWING FOR ANOTHER DAY OF DRY AND HOT CONDITIONS OVER
THE INTERIOR AREAS. THE EAST AND WEST SEA BREEZES THOUGH WILL
BRING LOW LEVEL MOISTURE INLAND FROM THE COAST BY EARLY AFTERNOON
...MITIGATING THE DRY HOT WEATHER SLIGHTLY...BUT ONLY IN THE
COASTAL ZONES.

THE INTERIOR ZONES CAN EXPECT RELATIVE HUMIDITIES TO POSSIBLY 
FALL BELOW 35 PERCENT FOR FOR OR MORE CONSECUTIVE HOURS SUNDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 3:27 AM EDT, 37 minutes earlier.

Area forecast discussion, May 20, 3:27 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
327 AM EDT SAT MAY 20 2006

.DISCUSSION...UPPER PATTERN WILL REMAIN LITTLE CHANGED THROUGH
EARLY NEXT WEEK WITH S FL BEING UNDER NEAR ZONAL FLOW. SFC RIDGE
OVER S FL WILL EVER SLOWLY CREEP TO THE NORTH AND BE JUST NORTH OF
LAKE OKEE BY LATE MONDAY. THIS WILL ALLOW FOR SOME RETURN MOISTURE
WITH SE FLOW DEVELOPING AND BRINGS OLD FRONTAL BOUNDARY BACK
NORTHWARD. MOST OF THIS MOISTURE WILL REMAIN OVER THE FL STRAITS
BUT CLOSE PROXIMITY WILL GIVE US NEXT CHANCE FOR RAIN BEGINNING ON
MONDAY. DO HOWEVER THINK MEX IS TOO HIGH ON POPS FOR TUESDAY AND
WEDNESDAY AND HAVE SCALED THEM BACK TO SCT COVERAGE. DUE TO NEAR
ZONAL FLOW CONTINUING, UPPER WINDS WILL REMAIN WESTERLY SO THINK
THE GFS IS OVERDOING THE DEEP LAYER MOISTURE CONCEPT. BUT AT ANY
RATE, DEW POINTS WILL BE ON THE RISE THROUGH THE WEEK SO LOOK FOR
MORE HUMID CONDITIONS BY MONDAY.

&&

.MARINE...CLOSENESS OF SFC RIDGE WILL KEEP GRADIENT FLOW WEAK SO
WINDS WILL BE QUITE LIGHT THROUGH THE FORECAST PERIOD. SEAS WILL
THEREFORE FOR THE MOST PART BE LESS THAN FOUR FEET.

&&

.FIRE WEATHER...CURRENTLY HAVE LIGHT WESTERLY FLOW OVER S FLA WITH
SFC RIDGE INCHING ITS WAY NORTHWARD. AS THE HIGH DOES MOVE N,
SEA BREEZES BOTH COASTS WILL KICK IN EARLIER TODAY THAN WHAT WAS
SEEN YESTERDAY AND THIS WILL ALLOW FOR DEW POINTS ALONG THE
SOUTHWESTERN AND EAST COAST METRO REGIONS TO REMAIN IN THE MID 60S.
THE SEA BREEZES WILL HAVE A TOUGH TIME MOVING VERY FAR INLAND AND
SOME MIXING OF DRY AIR AGAIN WILL WORK ITS WAY TO THE SFC OVER THE
INTERIOR ZONES ALONG WITH AFTERNOON TEMPS IN THE LOWER 90S. THUS RED
FLAG WARNING WILL GO UP FOR THE INTERIOR REGIONS FOR RH VALUES
FALLING BELOW 35 PERCENT THIS AFTERNOON. BY SUNDAY, SE FLOW WILL
BECOME MORE ESTABLISHED AND DEW POINTS WILL RISE EVERYWHERE AND
RED FLAG CONDITIONS SHOULD NO LONGER BE A CONCERN. INCREASE
MOISTURE WILL ALSO LEAD TO SOME CONVECTION BEGINNING ON MONDAY BUT
MORE SO FOR TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  70  88  73 /   0   5   5   5
FORT LAUDERDALE  87  73  88  75 /   0   5   5  10
MIAMI            87  74  88  75 /   0   5   5   5
NAPLES           88  70  88  73 /   0   5   5  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES...HENDRY...WESTERN PALM BEACH...WESTERN
     BROWARD...AND EASTERN COLLIER COUNTIES FROM 17Z THROUGH 23Z
     TODAY.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, May 19, 9:18 PM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
918 PM EDT FRI MAY 19 2006

FLZ063-066>075-201000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
917 PM EDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:35 PM EDTFire Weather WatchMFLBroward12 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.